Wildfire, Mercer
- When
- April 14, 4:00 PM EST to 6:30 PM EST
- Where
- Mercer forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
A wildfire in Princeton Township near Coventry Circle and the Mountain Lakes Preserve consumed three and a half acres before it was extinguished on the evening of the 14th. The park was evacuated as it took forty firefighters to extinguish the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire in Princeton Township near Coventry Circle and the Mountain Lakes Preserve consumed three and a half acres before it was extinguished on the evening of the 14th. The park was evacuated as it took forty firefighters to extinguish the blaze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 14, 2:52 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SAT APR 14 2012
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL INFLUENCE OUR
REGION THROUGH MONDAY, ALTHOUGH A WARM FRONT FROM THE SOUTHWEST WILL
PASS NORTHEAST LATE TONIGHT INTO EARLY SUNDAY. A COLD FRONT FROM THE
NORTHWEST IS FORECAST TO ARRIVE MONDAY NIGHT AND PASS SOUTHEAST
EARLY TUESDAY BEFORE SLOWLY DRIFTING OUT TO SEA DURING THE MID WEEK
PERIOD. ANOTHER COLD FRONT IS ANTICIPATED TO ARRIVE ON THURSDAY
NIGHT AND IT MAY STALL IN OUR VICINITY ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THICKER CLOUDS CONTINUE TO ADVANCE ACROSS PA THIS AFTERNOON. THESE
LOWER CLOUDS SHOULD ARRIVE ACROSS THE WRN AREAS THIS EVENING AND
THEN SPREAD TO THE SHORE BY MIDNIGHT. AN AREA OF SCATTERED SHOWERS
BEHIND THE DEEPER CLOUDS WILL ARRIVE A FEW HOURS AFTER THE LOWER
CLOUDS ARRIVE. OVERALL RAINFALL AMOUNTS AROUND 1/10TH OF AN INCH
WILL OCCUR OVERNIGHT. POPS ACROSS THE NRN THIRD OF THE CWA WERE
RAISED TO LOW LIKELY FOR THE OVERNIGHT PERIOD. CHC POPS EXTEND
FURTHER SOUTH ACROSS SE PA AND SRN NJ...TAPERING TO SLGT CHC POPS
OVER THE DELMARVA. IT WILL BE WARM AND HUMID OVERNIGHT WITH LOWS IN
THE LOW TO MID 50S NORTH AND CENTRAL AREAS...AND MID TO UPPER 50S
OVER THE SRN AREAS. WINDS WILL BE MOSTLY SOUTH TO SOUTHWEST AROUND 5
TO 10 MPH.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE FRONT AND ASSOCIATED UPPER VORT MAXES WILL MOVE EAST OF THE AREA
SUNDAY MORNING. A FEW LINGERING SHOWERS ACROSS THE NRN AREAS ARE
POSSIBLE SUN MORNING. IT WILL BE MOSTLY CLOUDY DURING THE
MORNING...BUT IMPROVING SKY CONDITIONS WITH A PARTLY SUNNY
CONDITIONS RETURNING BY AFTERNOON. WINDS WILL INCREASE DURING THE
AFTERNOON WITH SOME GUSTS TO AROUND 20 MPH POSSIBLE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE FLOW IS RATHER ZONAL THROUGH MOST OF THE LONG TERM. THERE IS NOT
TERRIBLY GOOD AGREEMENT ON ENERGY MOVING IN THE FLOW BEYOND TUESDAY.
THERE IS DECENT FRONTOGENESIS WITH THE COLD FRONT SLATED FOR LATE
MONDAY NIGHT INTO EARLY TUESDAY, BUT NOT A LOT OF MOISTURE OR MID OR
UPPER LEVEL SUPPORT TO WORK WITH. MOREOVER, THE TIMING OF THE FRONT
WORKS AGAINST DEVELOPING ANY INSTABILITY. AS A RESULT, WE JUST CARRY
SLIGHT CHANCE POPS NORTHWEST AND TOOK A PASS ON ANY OTHER POPS WITH
THIS.
AFTER THAT, THE MODELS STALL THAT FRONT OFF THE SOUTHEAST COAST AND
DEVELOP SOME ENERGY ALONG IT THAT MAY OR MAY NOT AFFECT US SOMETIME
IN THE MID TO LATE PART OF THE WORK WEEK. FEELING LIKE TANTALUS WITH
THESE POTENTIAL PRECIPITATION EVENTS BEYOND DAY FOUR, WE NEITHER
CARRY VERY HIGH POPS WITH THIS ONE NOR WITH THE MORE LONGITUDINAL
TROUGH THAT EITHER APPROACHES LATE IN THE PERIOD OR BEYOND THE
DOMAIN OF THE PERIOD. CONFIDENCE IN THE FORECAST FROM WEDNESDAY ON
IS NOT HIGH.
TEMPERATURES IN ADVANCE OF AND JUST IN THE WAKE OF THE COLD FRONT
ARE FORECAST TO BE SIGNIFICANTLY ABOVE NORMAL. WE EXPECT A WARM FLOW
AHEAD OF THE FRONT AND SOME COMPRESSIONAL HEATING WITH THE LIMITED
COLD AIR ADVECTION BEHIND IT. AFTER THAT, TEMPERATURES ARE FORECAST
TO BE MORE MODESTLY ABOVE NORMAL.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
INCREASING CLOUDS AND A MODERATE SW WIND ACROSS THE TERMINALS THIS
AFTERNOON. OCNL GUSTS TO AROUND 20 KTS AT TIMES. CLOUDS WILL LOWER
THIS EVENING AND A PERIOD OF SHOWERS WILL OCCUR OVERNIGHT.
CONDITIONS ARE EXPECTED TO REMAIN VFR ATTM...BUT SOME LIMITED MVFR
IS NOT OUT OF THE QUESTION. CONDITIONS WILL IMPROVE SUN MORNING
AFTER A COLD FRONTAL PASSAGE AND MORE DRIER AIR ARRIVES. SOME GUSTS
TO AROUND 20 KTS POSSIBLE SUN AFTERNOON.
OUTLOOK...
SUNDAY NIGHT THROUGH MONDAY NIGHT...MAINLY VFR WITH POSSIBLE AREAS OF
MVFR FOG AROUND DAYBREAK MONDAY AND ISOLATED SHOWERS NORTHWEST
MONDAY NIGHT.
TUESDAY...VFR.
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH ISOLATED SHOWERS.
&&
.MARINE...
WE WILL KEEP THE SCA FLAG FOR THE SRN MOST MARINE ZONE IN THE FCST
FOR NOW. MARGINAL SCA EVENT TONIGHT TO BE FOLLOWED BY ANOTHER ONE
SUN AFTERNOON AS WINDS INCREASE BEHIND THE COLD FRONT. A FEW GUSTS
TO 25 KTS POSSIBLE DURING BOTH PERIODS. LIMITED CONFID IN SCA
CONDITIONS SUN PRECLUDED A SCA FLAG ATTM. SEAS ON THE OCEAN MOSTLY 2
TO 3 FT TONIGHT AND SUN.
OUTLOOK...
WINDS SHOULD REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERION OF 25
KNOTS THROUGH THE WORK WEEK.
A PERSISTENT SOUTHERLY FLOW MAY CAUSE WAVE HEIGHTS ON OUR OCEAN
WATERS TO APPROACH FIVE FEET FROM SUNDAY NIGHT THROUGH MONDAY NIGHT.
&&
.CLIMATE...
WITH A MUCH WARMER AIR MASS MAKING ITS WAY TO OUR REGION FOR EARLY
NEXT WEEK, THERE IS THE POTENTIAL FOR SOME OF THE REGIONS RECORD
HIGH TEMPERATURES TO BE APPROACHED.
HERE ARE THE RECORD HIGH TEMPERATURES FOR ALL EIGHT OF OUR CLIMATE
SITES FOR MONDAY.
ALLENTOWN 89 - 2002
ATLANTIC CITY 89 - 2002
GEORGETOWN 89 - 2002
MOUNT POCONO 85 - 2002
PHILADELPHIA 90 - 2002
READING 88 - 2002
TRENTON 90 - 2002
WILMINGTON 92 - 1896
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SUNDAY FOR ANZ455.
&&
SYNOPSIS...IOVINO/DELISI
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DELISI
AVIATION...O'HARA/IOVINO/DELISI
MARINE...O'HARA/IOVINO/DELISI
CLIMATE...MEOLAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT SAT APR 14 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-152100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 345 PM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-152100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1138 AM EDT SAT APR 14 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-142300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 1138 AM EDT SAT APR 14 2012 ...ENHANCED RISK OF WILDFIRE SPREAD THIS AFTERNOON... LOW AFTERNOON RELATIVE HUMIDITY LEVELS, GUSTY WINDS AND DRY FINE FUELS WILL CONTINUE TO CREATE AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES ACROSS THE AREA THIS AFTERNOON. FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS AND WILDFIRE PREVENTION AND EDUCATION PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379722.